Gastroenterology Community
gastritis..gas, bloating, rumbling in tummy?
About This Community:

This forum is for questions regarding Gastroenterology issues such as Acid Reflux (GERD), Barretts Esophagus, Colitis, Colon/Bowel Disorders, Crohn's Disease, Diverticulitis/ Diverticulosis, Digestive Disorders and Stomach Pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

gastritis..gas, bloating, rumbling in tummy?

Hi,

           I'm a 44 yr old that has been diagnosed w/ gastritis 2 months ago...I had an endoscope done and that  result came out that I had gastritis...they tested for h plyori but that came back negative...I am wondering if my symtoms (symptoms) are normal for gastritis...the dr. put me on protonix for a month and said to stop it and see how I do...I still have days that our worse than others..I'm trying to figure out if maybe I have a food allergy which is causing it..I also am trying to read on food combing and diet to see if that would help me...I cut out alot of foods that I think might be causing my symtoms (symptoms) like, onions, caffeine, spicey, fatty, fried foods, tomato based foods...I have not had a test done to check my gallbladder yet...please give me any advice you can,,,I also have cut down on my milk...I even went to drinking fat free milk, but I've always been a milk lover, never had a problem before w/ milk products..can you become lactose intolerant at any time? Any information would be greatly appreciated...

                                                              thanks,  Sheila
Related Discussions
4 Comments Post a Comment
Blank
Avatar_f_tn
Hi Sheila -

I'm sorry you've been having tummy troubles.  Yes, you can develop a lactose intolerance at any time, same as you could with any "true" allergy.  Although changing to fat free milk helps to cut down/out the fat from your diet, it does nothing to elminate the lactose from the milk.  Also keep in mind that the lactose from the milk will be present in all other dairy products as well, such as cheese.

Are you now off the protonix?  If so, have you noticed an increase in symptoms since stopping it?  If so, it could be that you need a longer course of it - but before starting it again, check with your physician.  Never start, stop, change, alter, etc. any medication without talking to, and getting approval from your doctor/s.  There are also other PPI (proton pump inhibitor) type medications out there that could be tried if the protonix didn't seem to help - one that helped me is Prevacid - it used to only be available by prescription, but now is available over the counter)

I hope I've been helpful and also hope you feel better real soon.  Keep us posted!

You've made a good first step as far as experimenting with your diet to see if some foods are causing or at least adding to your symptoms.  I would suggest when you start adding some of these foods back into your diet, add them one at a time and slowly (at least a couple of days in between adding a new item) - that way you will be able to have a better idea if that certain food is a culprit.
Blank
1176471_tn?1263736905
thanks for the advice, I am not on the prontonix...it is funny you mentioned prevacid..my dr told me to take that before I saw the gastro dr and I took  that...OMG...I thought I was going crazy...took that medicine and I became sooo depressed and had crazy crying spells for no reason...when I read the phamplet of side effects it states in their about mood swings and depression, so I stopped that immediatley and week later I was back to normal....so cannot take prevacid...my symptoms have not gotten worse but they seem to come and go...I do believe that stress has alot to do with it..just trying to figure this stuff out...growing old is no fun!  

                                Thanks again....Sheila
Blank
Avatar_f_tn
OMG - I'm sorry you had such a bad reaction to Prevacid - I never knew that was a possible side effect of it.  It's good that you recognized so quickly that it was the Prevacid and stopped it immediately.

I'm sure stress does add to the problem, but it's also important to find out if there is another underlying cause other than JUST stress.  If the protonix seemed to help while you were on it, maybe talk to your doc and see if he/she would suggest you staying on it at least a little while longer to help settle things down some more.

I agree, getting old is definitely NO fun!  I'm 46 and most days I feel more like 146!
Blank
1176471_tn?1263736905
well, I think I was mistaken, I think it was prilosec instead have to check the medicine...hopefully things will work out...I'm 44 and it seems that I don't wake up with out something hurting me...LOL..I just ate ice cream, waiting to see if I can tolerate that, so far so good....
Blank
Have a Gastro question?
100,000+ doctor answers
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank
Top Digestive Answerers
Avatar_f_tn
Blank
CalGal
CA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
Morecambe
Weybridge, United Kingdom
168348_tn?1379360675
Blank
ChitChatNine
974371_tn?1364538460
Blank
Margot49
Central Valley, CA
Avatar_n_tn
Blank
cnoevl21